Alert archive / Massachusetts / Small Craft Advisories in 2015

Small Craft Advisory 211, NWS Boston/Norton, MA

May 28, 2015

NWS Boston/Norton, MA issued this small craft advisory at May 28, 2015, 4:03 AM EDT. It took effect at May 28, 2015, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 28, 2015, 4:03 AM EDT (08:03 UTC)
In effect from
May 28, 2015, 10:00 AM EDT
Expired
May 28, 2015, 10:00 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WHUS71 KBOX 280803
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT THU MAY 28 2015

...NEAR SHORE SOUTHWEST WIND GUSTS OF 25 TO 30 KNOTS THIS AFTERNOON...

ANZ231>234-281615-
/O.NEW.KBOX.SC.Y.0211.150528T1400Z-150529T0200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
403 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-251-281615-
/O.NEW.KBOX.SC.Y.0211.150528T1700Z-150529T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
403 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-281615-
/O.EXB.KBOX.SC.Y.0210.150528T1000Z-150529T0200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
403 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-281615-
/O.EXT.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
299 
WHUS71 KBOX 281401
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1001 AM EDT THU MAY 28 2015

...NEAR SHORE SOUTHWEST WIND GUSTS OF 25 TO 30 KNOTS THIS
AFTERNOON...

ANZ250-254>256-282215-
/O.CON.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1001 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-282215-
/O.CON.KBOX.SC.Y.0211.000000T0000Z-150529T0200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1001 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-251-282215-
/O.CON.KBOX.SC.Y.0211.150528T1700Z-150529T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1001 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-282215-
/O.CON.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1001 AM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
015 
WHUS71 KBOX 282002
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT THU MAY 28 2015

ANZ250-254>256-290200-
/O.CON.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
402 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-290200-
/O.CON.KBOX.SC.Y.0211.000000T0000Z-150529T0200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
402 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-251-290200-
/O.CON.KBOX.SC.Y.0211.000000T0000Z-150529T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
402 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-290200-
/O.CON.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
402 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
137 
WHUS71 KBOX 290208
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1008 PM EDT THU MAY 28 2015

ANZ230>234-236-251-290315-
/O.EXP.KBOX.SC.Y.0211.000000T0000Z-150529T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1008 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

ANZ235-237-250-254>256-290315-
/O.EXP.KBOX.SC.Y.0210.000000T0000Z-150529T0200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1008 PM EDT THU MAY 28 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 28, 3:49 AM EDT, 14 minutes earlier.

Area forecast discussion, May 28, 3:49 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
349 AM EDT THU MAY 28 2015

.SYNOPSIS...
A COLD FRONT MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS TO THE
REGION THIS AFTERNOON BUT A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED. ON FRIDAY HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING THE CHANCE FOR
SHOWERS AND SOME THUNDERSTORMS. THIS FRONT MAY LINGER NEAR OUR
AREA INTO THE BEGINNING OF THE NEXT WORKWEEK...WITH HIGH PRESSURE
RETURNING BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

** A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE THIS
  AFTERNOON/EARLY EVENING ACROSS SOUTHERN NEW ENGLAND ***

4 AM UPDATE...

SOUTHERN NEW ENGLAND REMAINS IN THE WARM...MOIST AIRMASS EARLY THIS
MORNING. TEMPS ARE STILL IN THE MID TO UPPER 60S. SOUTHWESTERLY
FLOW WILL CONTINUE INTO THE MORNING ALLOWING FOR THE LOW LEVELS TO
MOISTEN UP BRINGING IN STRATUS AND FOG OVER THE CAPE AND EVEN
PORTIONS OF THE SOUTH COAST.

MAY HAVE TO WATCH FOR PATCHY FOG ACROSS THE CT VALLEY AS PRECIP FROM
LAST NIGHT ADDED LOW LEVEL MOISTURE TO THE PROFILE AND WITH DRY AIR
MOVING ALOFT COULD CREATE A SUBTLE INVERSION.

TODAY...

WARM...MUGGY CONDITIONS CONTINUE FOR TODAY. SOUTHWESTERLY WINDS WILL
GUST BETWEEN 20-30 KTS AS 850MB TEMPS WARM INTO 14-15C. THIS
WILL LEAD TO HIGH TEMPS INTO THE MID TO UPPER 80S AWAY FROM THE
SOUTH COAST. STABLE MARINE AIR WILL CONTINUE TO PUSH THROUGH KEEPING
THE SOUTH COAST...CAPE AND ISLANDS IN THE MID 60S TO MID 70S.
SOUTHWESTERLY WINDS WILL GUST TO NEAR 20-30 MPH AHEAD OF THE
FRONT.

UPPER LEVEL SHORTWAVE WILL PASS THROUGH NORTHERN NEW ENGLAND TODAY
PUSHING A PRE-FRONTAL TROUGH/COLD FRONT ACROSS THE REGION. 00Z
GUIDANCE SHOWS THE FRONT PUSHING THROUGH BY THE AFTERNOON/EVENING
HOURS WHICH WILL BE THE SOURCE OF LIFT FOR ANY CONVECTION.
APPEARS THAT THE BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF THE
REGION. HOWEVER CAPE VALUES WILL RANGE BETWEEN 1000-2000 J/KG AND
WITH 35 KTS OF SHEAR BELIEVE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. MID-LEVEL LAPSE RATES REALLY DO NOT
STEEPEN TIL THE LATER HALF OF THE AFTERNOON...AND WITH DRY AIR
ALOFT PUSHING THROUGH...COULD LIMIT THE COVERAGE. ITS ALL ABOUT
PERFECT TIMING. THEREFORE BELIEVE SHOWERS AND THUNDERSTORMS WILL
BEGIN TO PUSH THROUGH THE REGION BY THE LATE MORNING HOURS ACROSS
THE NW AND OVER THE I-95 CORRIDOR BY 20-23Z. NOT EXPECTING A
WIDESPREAD EVENT...BUT MORE SCATTERED IN NATURE.

MAIN THREAT WITHIN ANY STORM WILL BE DAMAGING WINDS AND HEAVY
RAINFALL. BECAUSE TEMPS ALOFT ARE SO WARM BELIEVE THE THREAT FOR
HAIL IS LOW...BUT IF ANY STORMS SHOW ROTATION...SMALL HAIL CANNOT BE
RULED OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

TONIGHT...

COLD FRONT WILL MOVE OFFSHORE TONIGHT...BUT STALL JUST SOUTH OF
THE ISLANDS AS BERMUDA HIGH STILL DOMINATES THE WATERS. ALONG THIS
FRONT COULD SEE SOME PATCHY FOG AND STRATUS DEVELOP.

OTHERWISE EXPECT A LITTLE RELIEF IN THE WARM AND MUGGY CONDITIONS AS
THE FRONT IS WEAK AND WASHES OUT. OVERNIGHT TEMPS WILL RANGE FROM
THE MID 50S TO LOW 60S IN METRO BOS/PVD.

TOMORROW...

HIGH PRESSURE WILL MOVE OVERHEAD ON FRIDAY YIELDING TO DRY
WEATHER FOR THE DAY. WITH MOIST SOUTHWESTERLY FLOW ALOFT
ANTICIPATE DIURNAL CLOUDS TO DEVELOP DURING THE DAY. OTHERWISE
WEAK WINDS ALOFT WILL ALLOW FOR SEA BREEZES TO DEVELOP ALONG THE
COASTLINES. TEMPS WILL STILL BE ABOVE AVERAGE...WITH HIGHS
REACHING INTO THE LOW TO MID 80S WITH 70S ALONG BOTH COASTLINES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DETAILS...

THURSDAY NIGHT...COLD FRONT MOVES OFFSHORE THURSDAY EVENING. SLIGHT
CHANCE OF SHOWERS/THUNDER EARLY ACROSS EAST AND SOUTH COASTAL AREAS
WITH THE FRONT...THEN PRECIP CHANCES COME TO AN END AND HIGH
PRESSURE STARTS TO BUILD INTO OUR AREA. THE POTENTIAL EXISTS FOR
AREAS OF FOG TO DEVELOP ALONG SOUTH COASTAL MA AND RI.

FRIDAY...UPPER LEVEL RIDGING AND PASSING SURFACE HIGH PRESSURE BRING
A MAINLY DRY DAY TO SOUTHERN NEW ENGLAND. A BIT LESS WARM WITH HIGHS
IN THE UPPER 70S TO LOW 80S...EXCEPT ONSHORE WINDS KEEP TEMPS LOWER
CLOSE TO THE SHORELINE.

SATURDAY...SURFACE HIGH PRESSURE SLIDES OFFSHORE...ENABLING
SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY TOWARDS OUR
AREA. LATE IN THE DAY A COLD FRONT APPROACHES OUR REGION FROM THE
WEST...EMERGING FROM THE EASTERN GREAT LAKES REGION AND QUEBEC.  WE
COULD SEE SCATTERED SHOWERS/THUNDERSTORMS DURING SATURDAY AFTERNOON
IN WESTERN MA AND NORTHERN CT...WITH SHOWER/THUNDERSTORM CHANCES
EXTENDING EASTWARD SATURDAY EVENING AS THE COLD FRONT PUSHES INTO
OUR AREA. WITH PRECIPITABLE WATER INCREASING TO OVER 1.5 INCHES
AHEAD OF THE FRONT...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.

SUNDAY... COLD FRONT SLOWLY MOVES THROUGH OUR REGION DURING SUNDAY.
EXPECTING SHOWERS TO CROSS OUR AREA DURING THE DAY...LOWER CHANCE
FOR THUNDERSTORMS. THE FRONT MAY REACH THE SOUTH COAST BY SUNDAY
NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER THE FRONT HANGS
UP IN OUR AREA FOR A PERIOD OF TIME. AT THIS TIME WILL CONTINUE WITH
HIGH CHANCE TO LIKELY POPS ON SUNDAY...THEN CHANCE POPS THRU SUNDAY
NIGHT.

MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH THE FRONT TRACKS EVEN INTO THIS TIMEFRAME...WHETHER IT STALLS
NEAR THE SOUTH COAST OR FURTHER OFFSHORE. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 00Z ECMWF WAS LEAST PROGRESSIVE WITH THE
FRONT...BUT THE 12Z ECMWF IS MORE PROGRESSIVE...NUDGING THE FRONT
SOUTH OF OUR AREA FOR MONDAY EVENING. 12Z GFS HAS OUR AREA MAINLY
DRY ON MONDAY. AT THIS TIME WILL CONTINUE WITH SLIGHT CHANCE TO
CHANCE POPS FOR MONDAY...AND TUESDAY GOING MAINLY DRY...WITH THE
HIGHEST POPS ALONG SOUTH COASTAL LOCALES. THUNDER LOOKS LESS
PROBABLE FOR THIS TIMEFRAME.

WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING BRINGING MAINLY DRY CONDITIONS TO OUR AREA.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

BEFORE 12Z...IFR STRATUS AND FOG HAS DEVELOPED ACROSS WESTERN
SITES THAT SAW PRECIP EARLY TONIGHT AND MARINE STRATUS ACROSS
THE CAPE. THERE IS A LOW PROB THAT VSBYS MAY DROP BELOW 1SM.

TODAY...MODERATE CONFIDENCE. ANY LOWER CLOUDS AND FOG SHOULD BURN
OFF BY LATE MORNING. OTHERWISE...VFR BUT A COLD FRONT/PRE-
FRONTAL TROUGH MAY BRING A FEW STRONG THUNDERSTORMS DURING THE
AFTERNOON RESULTING IN BRIEFLY LOWER CONDITIONS. SOUTHWESTERLY
WINDS COULD GUST BETWEEN 20-30 KTS.

TONIGHT INTO TOMORROW...MODERATE CONFIDENCE. COLD FRONT PASSES
THROUGH SWITCHING WINDS TO THE NW TONIGHT. EXPECT VFR
CONDITIONS TO START...WITH THE POTENTIAL FOR MVFR VSBYS DUE TO
RADIATION FOG. OTHERWISE VFR FOR TOMORROW WITH SEA BREEZES ALONG
THE MASS COASTLINE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. MAY SEE BRIEF MVFR/IFR
CONDITIONS WITHIN ANY STRONG THUNDERSTORM THIS AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. MAY SEE LOWERED VSBYS
DURING THE EARLY MORNING HOURS. OTHERWISE COULD SEE BRIEF
MVFR/IFR CONDITIONS WITHIN ANY STRONG THUNDERSTORM THIS AFTERNOON.

OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.

SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS...
WILL IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT...
WITH LOCAL MVFR-IFR CONDITIONS.

SUNDAY...SCT SHOWERS LINGER WITH ISOLD TSTMS POSSIBLE DURING THE
DAY. MAY SEE BRIEF MVFR CONDITIONS.

MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY INTO FRIDAY/...

TODAY...MODERATE TO HIGH CONFIDENCE. ANOTHER ROUND OF NEAR SHORE
SOUTHWEST WIND GUSTS OF 25 KNOTS EXPECTED THIS AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THIS POTENTIAL. IN ADDITION...A
FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
LATE THURSDAY AFTERNOON AND EVENING.

TONIGHT INTO FRIDAY...HIGH CONFIDENCE. COLD FRONT WILL STALL
ACROSS THE ISLANDS AND WASH OUT. THIS COULD YIELD TO FOG AND
STRATUS TONIGHT. OTHERWISE HIGH PRESSURE WILL DOMINATE THE WATERS
KEEPING SEAS AND WINDS BELOW SCA.

OUTLOOK...SATURDAY THROUGH MONDAY...MODERATE CONFIDENCE.

SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO AROUND
5 FT ACROSS THE OUTER WATERS.

MONDAY...COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
     EVENING FOR ANZ231>234.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EDT
     THIS EVENING FOR ANZ230-236-251.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ250-
     254>256.

&&

SYNOPSIS...DUNTEN/NMB
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NMB
AVIATION...DUNTEN/NMB
MARINE...DUNTEN/NMB
Hazardous weather outlook, May 27, 9:10 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT WED MAY 27 2015

CTZ002>004-MAZ002>019-026-RIZ001>005-290115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
910 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EARLY
EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END
SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG
TO DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ006>008-290115-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
910 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EARLY
EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END
SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG
TO DAMAGING WIND GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-290115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
910 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
LATE THURSDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:01 PM EDTSpecial Weather StatementBOXFranklin29 min
May 28, 2:12 PM EDTSpecial Weather StatementBOXFranklin48 min
May 28, 2:31 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire44 min
May 28, 2:44 PM EDTSpecial Weather StatementBOXHampshire46 min
May 28, 2:58 PM EDTSpecial Weather StatementBOXFranklin47 min
May 28, 3:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester45 min
May 28, 3:28 PM EDTSpecial Weather StatementBOXHampshire47 min
May 28, 3:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester46 min
May 28, 3:59 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester46 min
May 28, 4:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire27 min
May 28, 4:10 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester50 min
May 28, 4:45 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex45 min
May 28, 4:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester57 min
May 28, 4:49 PM EDTSpecial Marine WarningBOX86 min
May 28, 4:54 PM EDTSpecial Weather StatementBOXHampden51 min
May 28, 5:40 PM EDTSevere Thunderstorm WarningBOXEssex35 min
May 28, 5:42 PM EDTSpecial Marine WarningBOX48 min
May 28, 5:48 PM EDTSpecial Weather StatementBOXMiddlesex27 min
May 28, 5:56 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk49 min
May 28, 6:01 PM EDTSpecial Marine WarningBOX59 min
May 28, 6:13 PM EDTSpecial Weather StatementBOXWorcester32 min
May 28, 6:30 PM EDTSpecial Weather StatementBOXNorfolk30 min
May 28, 6:55 PM EDTSpecial Weather StatementBOXSuffolk35 min

Nearby

Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.